Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 79, NWS Shreveport, LA

April 21, 2006Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 21, 2006, 1:02 AM CDT for Union County, Arkansas. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2006, 1:02 AM CDT (06:02 UTC)
Expired
Apr 21, 2006, 2:15 AM CDT
In force
73 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Union County, AR

The radar

The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 10:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.0 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
512 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:55 PM CDT, 6 hours 7 minutes earlier.

Area forecast discussion, Apr 20, 6:55 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT THU APR 20 2006

.DISCUSSION...
HAVE UPDATED ZONES TO INCLUDE SEVERE TSTM WATCH FOR MUCH OF EAST
TEXAS UNTIL 1 AM. SINCE RAIN IS ALREADY MOVING INTO THE EAST TEXAS
AREA...HAVE RAISED POPS TO LIKELY. REMAINDER OF AREA WILL GO WITH
HIGH CHANCE. WATCH MAY HAVE TO BE SHIFTED FURTHER EAST EAST LATER
THIS EVENING...BUT WILL WAIT TO SEE HOW CURRENT SEVERE WEATHER IN
CENTRAL TEXAS REACTS TO SOMEWHAT MORE STABLE CONDITIONS AFTER SUNSET.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  81  54  86 /  50  30   0   0
MLU  66  82  51  84 /  50  50   0   0
DEQ  61  81  51  85 /  60  20   0   0
TXK  61  79  54  85 /  60  30   0   0
ELD  64  78  51  86 /  60  30   0   0
TYR  63  83  55  85 /  60  20   0   0
GGG  63  82  54  86 /  60  30   0   0
LFK  67  86  54  86 /  60  30   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14
Hazardous weather outlook, Apr 20, 12:00 PM CDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU APR 20 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN INCOMING UPPER LEVEL DISTURBANCE...COUPLED WITH A STATIONARY
FRONT EXTENDING FROM CENTRAL TEXAS TO EAST CENTRAL ARKANSAS...
WILL ENHANCE THUNDERSTORM DEVELOPMENT THROUGH TONIGHT.  LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THE BULK OF THIS
INTENSE THUNDERSTORM ACTIVITY CAN BE EXPECTED WELL AFTER SUNSET. IN
ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY
ACROSS AREAS NEAR AND NORTH OF...INTERSTATE 30...CLOSER TO THE COLD
FRONTAL BOUNDARY SITUATED JUST NORTH OF THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS POSSIBLE...MAINLY LATE THIS EVENING AND OVERNIGHT.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 12:16 AM CDTSevere Thunderstorm WarningSHVBossier44 min
Apr 21, 8:34 AM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine56 min
Apr 21, 9:27 AM CDTSevere Thunderstorm WarningSHVNatchitoches33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.